MAUDE Adverse Event Report: MICROVENTION INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICROVENTION INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FREDX4023-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted and therefore not available for return and investigation by the manufacturer.However, imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, "the fred-x device was delivered without issue.The positioning was ideal and there were no apparent issues during implant.When the patient was awakened, it was apparent that some mild stoke symptoms had developed.It was then decided to go back in and complete a diagnostic angio to determine if any ischemic issues had developed.Upon the first angio run it was clear that the ica was occluded starting at the ica/eca junction.At this time a sophia aspiration catheter was introduced, and a successful aspiration pass was conducted.A second pass was conducted removing small remanent of residual thrombus.The patient was administered an additional regiment of anti-thrombogenic medication.When she awoke the second time, all stroke symptoms had subsided.The patient's condition one day post-implant, was reported to be fine and intact.Additional information received indicated, during the case we experienced an acute thrombosis of newly implanted fred x device.By the fact that the patient was still in the angio suite, a thrombectomy procedure was initiated with success.Over the weekend the patient presented with ischemic stroke symptoms again.Upon ct observation it was noted that the ica and fred device is fully shut down.The patient's p2y12 was 30.
 
Additional Manufacturer Narrative
Procedure/medical information review: imaging review: fourteen radiographic images are supplied.Four of them are single images, while the remaining 10 are embedded in an outlook message.None of these images are labeled as to time or date.P25-3851_schunemann - fred-x case_1_5-22-25: right cca ap dsa, subtracted, with contrast.A fred device is faintly seen in this subtracted image.It spans from the ica petrocavernous junction proximally to the mid supraclinoid carotid ica distally, just below the anterior choroidal artery.Filling defects corresponding to clot are seen within the stent, mostly around the anterior genu of the cavernous ica and proximal supraclinoid ica.Also, a small amount of clot is seen at the proximal braid of the device.There is no evidence of distal branch occlusion.P25-3851_schunemann - fred-x case_2_5-22-25: same as p25-3851_schunemann - fred-x case_1_5-22-25, but lateral projection.P25-3851_schunemann - fred-x case_3_5-22-25: right cca ap oblique dsa, subtracted, with contrast.Compared to the prior 2 images, there is slightly less clot.Also, an area of mild malapposition is observed in the proximal part of the stent dorsally in the proximal cavernous and posterior genu, where an approximately 1mm sliver of contrast is seen between the arterial wall and the edge of the stent.P25-3851_schunemann - fred-x case_4 5-22-25: right cca lateral dsa, subtracted, with contrast.Compared to the prior images, there is less clot within the stent.What clot is seen is concentrated on the inner curve of the anterior genu of the ica and proximal supraclinoid ica.A faint amount of clot is observed on the outer edge of the proximal stent.A tiny amount of contrast material is seen in the treated medium-sized superior hypophyseal aneurysm.Thumbnail_image001: right ica lateral dsa, subtracted, with contrast.A medium-sized superior hypophyseal aneurysm is seen with a blood/contrast level secondary to the flow diversion stasis effect of the fred device which spans from the distal petrous ica to the supraclinoid ica, just below a large pcom artery.There is a long area of approximately 1-1.5 mm dorsal malapposition which runs from the proximal part of the stent in the distal petrus ica to the distal part of the horizontal ica siphon.During the contrast injection, there is evidence of distal movement of the proximal part of the device as shown by about 2mm distal migration of the proximal radiopaque markers; this movement is substantiated by the proximal markers changing locations and going from a white to a black color.There is no radiographic evidence of clot.Thumbnail_image005: ap oblique single-shot non-subtracted radiograph, no contrast.The fred stent is seen in the previously described location.It is well-opened throughout.Thumbnail_image006: right ica lateral dsa, subtracted, with contrast.Same as thumbnail_image001.Thumbnail_image007: right ica ap oblique dsa, subtracted, with contrast.Same as thumbnail_image001.But oblique.The malapposition is not well seen on this projection.Thumbnail_image008: ap oblique single-shot non-subtracted radiograph, no contrast.Same as thumbnail_image005.Thumbnail_image009: lateral single-shot non-subtracted radiograph, no contrast.Again, the stent appears to be well-opened throughout.Thumbnail_image0010: right ica lateral dsa, subtracted, magnified, with contrast.A medium-sized superior hypophyseal aneurysm is seen with a blood/contrast level secondary to the flow diversion stasis effect of the fred device which spans from the distal petrous ica to the supraclinoid ica, just below a large pcom artery.There is a long area of approximately 1-1.5mm dorsal malapposition which runs from the proximal part of the stent in the distal petrous ica to the distal part of the horizontal ica siphon.During the contrast injection, there is evidence of distal movement of the proximal part of the device as shown by about 2mm distal migration of the proximal radiopaque markers; this movement is substantiated by the proximal markers changing locations and going from a white to a black color.There is no radiographic evidence of clot.Thumbnail_image0011: right ica subtracted road map, no contrast injection.Static contrast (a mixture of black and white) is seen in the aneurysm, from a prior contrast injection, indicating (expected) stasis in the aneurysm.Again, seen is movement of the proximal stent, evidenced by a change of position of the proximal radiopaque markers (described in an earlier image).Since no contract is being injected, this would indicate spontaneous movement of the proximal undersized/malapposed fred, likely related to pulsatile flow.Thumbnail_image0012: right ica ap oblique dsa, subtracted, magnified, with contrast.The proximal malapposition of the stent is again demonstrated; on this image, it is located medially in the proximal aspect of the fred device.Movement of the proximal stent is again demonstrated, as well described in earlier images.Thumbnail_image0013: right ica lateral dsa, subtracted, magnified, with contrast.Same as thumbnail_image001.To summarize, a fred device was deployed from the right ica petrocavernous junction to the supraclinoid ica, just below the pcom, to treat a medium-sized superior hypophyseal aneurysm.In the proximal third of the stent, there is a long area of 1 to 1.5mm of malapposition dorsally/superiorly and medially, running from the proximal stent in the petrocavernous junction to the distal ica siphon.This causes the proximal stent to move freely with cardiac pulsations and/or contrast or saline injections from the guiding catheter.This is likely the result of undersizing the proximal portion of the device, or suboptimal proximal device opening.The malapposition is unlikely to be caused by delivering the stent in a stretched configuration; if that was the case, since it is undersized, it would "want" to expand to its nominal diameter, since there is plenty of space for it to expand.Investigation conclusion: fourteen radiographic images were provided for review.They show malapposition from the proximal portion of the stent in the petrocavernous junction to the distal ica siphon, causing the stent to move freely with cardiac pulsations and/or contrast or saline injections from the guiding catheter.This is consistent with undersizing the proximal portion of the device, or suboptimal proximal device opening.Without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.
 
Event or Problem Description
No other incident information was provided.Please see h6 and h11.

Brand Name
FRED X27
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22208668
Report Number2032493-2025-90258
Device Sequence Number18179941
Product Code OUT
UDI-Device Identifier00842429114360
UDI-Public(01)00842429114360(11)240821(17)270731(10)0000679568
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFREDX4023-PMA
Device Lot Number0000679568
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date06/15/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age52 YR
Patient SexFemale